Nov 7, 2006
I have a question. It's a bit of a long story but it's mostly background.
I'm HIV+. My bf is neg. we're both 22. I started on Atripla Sept. 2006 and at the same time, I got an antibiotic shot. So, as a result, I had mild diarrhea for like 3 days ( bcz of the shot not the meds). My bf and I were having sex and I bled but I didn't realize it until after we were done because it was dark and I didn't feel anything. We were both scared. The blook wasn't on the condom. It was on the blankets and it wasn't much blood. Also, some blood was on his lower abdomen but again, the condom never came off and there was no blood on the condom bcz we checked.
So I got checked bcz I didn't know what it was. One of the nurses who checked me said it was probably bcz of the friction applied during sex and that the moisture of the mild diarrhea had made my anal skin very sensible. Also, I had what looked like small sores but the "sores" looked like someone had pinched off a bit of skin off the area of my anus that looks like "lips" for lack of a better expression. So again, the nurse practioner said it didn't look serious at all or like an STD's bcz there was no puss and the sores weren't spread or big enough.
So, after awhile it went away so I had sex again after 2 weeks and it was all fine but it felt weird. It felt "dry" as if we hadn't used lube but we did. So again, the "sores" came back and i went again to have them checked bcz I was really scared. This time it was another nurse practioner who checked me and she checked an instrument that is transparent and has the shape of a funnel, kind of. She inserted in my anus and checked and she said that I had "internal hemmorrhoids" and that the "sores" were extensions of the internal hemmorrhoids. So she prescribed me some suppositories that have steroids to make the swelling go away and metameucil bcz I don't consume enough fibers. So, two weeks after that, I had an appt. with my HIV specialits and the second doctor who checked me told me to ask my doctor to check me again when I have my appt bcz by then, I would've been off the suppositories which I was prescribed only for 1 week.
Well, the suppositories helped. I forgot to mention that before then, it would hurt when I would defecate and stains of blood would be left ont he toilet paper. the second doctor who checked me said it was bcz of the hemmorrhoids and bcz the stools were hard. So when I have my appt with my doctor, I told her about it and she said that she didn't "use the same instrument the other doctor used" and didn't even check my anus bcz she said that if I felt better then I was fine. To me, it seemed as if she was too busy and wanted to "get rid of me" quickly bcz there were other patients waiting. I haven't had sex in over 2 months bcz of the hemmorrhoids. I feel better. no more bleeding or anything when I defecate and I'm eating more vegetable and other foods that contain fiber.
My question is: When is a good time for me to have sex again. I'm mostly the bottom in the relationship. And my doctor said that if I feel I'm OK I could try having sex and that if it hurts to stop. But since the hemmorrhoids are internal, I have no way of knowing if they're gone or not.
Another question: I didn't know anything about PEP's until I read about it here. So in the situation I explained earlier, would it be merited for my bf to get PEP if I bled when we have sex? And does he have to have insurance in order to get them or pay for them? We both assume he's OK bcz he's part of the experiment about the HIV vaccine and he had an appt. after we had sex and it's been over a month so they would've told him if he were HIV+.
Thank you and please reply to my questions as soon as possible.
| Response from Dr. Henry
I would consult a colon rectal surgeon to see if you should have surgery for hemorrhoids. If you are having anal sex the mechanical trauma will likely often further irritate hemorrhoids and lead to bleeding. Condoms are of course recommended and if intact then no prophylaxis generally recommended. If you are on antiretroviral therapy the risk for transmission is further decreased. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.